Systemic cyclopentolate (Cyclogyl) toxicity in the newborn infant

Wliiam L. Nyhan, Harry C. Shirkey, Charles R. Bauer, Marie Claire Trepanier Trottier, Leo Stern

Research output: Contribution to journalArticlepeer-review

52 Scopus citations

Abstract

Two cases of atropine-like toxicity following the ocular administration of cyclopentolate hydrochloride (Cyclogyl) in a pair of premature Negro twins are reported. The symptoms were confined to the gastrointestinal tract with vomiting, distension, and ileus. Both infants apparently recovered from the initial episode, but one of the twins subsequently died from necrotizing enterocolitis complicated by an intestinal perforation. In both children systemic concentrations of the drug supported the clinical impression of Cyclogyl intoxication.

Original languageEnglish (US)
Pages (from-to)501-505
Number of pages5
JournalThe Journal of Pediatrics
Volume82
Issue number3
DOIs
StatePublished - Mar 1973

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Systemic cyclopentolate (Cyclogyl) toxicity in the newborn infant'. Together they form a unique fingerprint.

Cite this